×

zbMATH — the first resource for mathematics

On fuzzy metric spaces. (English) Zbl 0558.54003
This paper proposes a definition of a fuzzy metric space in which the distance between two points is a non-negative, upper semicontinuous, normal, convex fuzzy number. Here fuzzy numbers are as defined by D. Dubois and H. Prade [ibid. 2, 327-348 (1979; Zbl 0412.03035)]. The definition includes a version of the triangle inequality analogous to that of a Menger space [cf. B. Schweizer and A. Sklar, Pac. J. Math. 10, 313-334 (1960; Zbl 0091.298)] but with two bounding functions in place of the t-norm. When Max and Min are the bounding functions, the triangle inequality reduces to the classical form with addition and a partial ordering as defined by M. Mizumoto and K. Tanaka [in ”Advances in Fuzzy Set Theory and Applications”, M. M. Gupta, R. K. Ragade, and R. R. Yager, Eds., North-Holland, New York, 153- 164 (1979; Zbl 0434.94026)]. The authors show that every Menger space can be regarded as a fuzzy metric space, that with a weak condition on the right bounding function a fuzzy metric space induces a metrizable uniformity on the underlying set, and that certain fixed point theorems hold.
Reviewer: A.J.Klein

MSC:
54A40 Fuzzy topology
54E35 Metric spaces, metrizability
54H25 Fixed-point and coincidence theorems (topological aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boyd, D.W; Wong, J.S.W, On nonlinear contractions, (), 458-464 · Zbl 0175.44903
[2] ()
[3] Heikkil√§, S; Seikkala, S, On fixed points of operators in abstract spaces with applications to integral equations of Fredholm type, () · Zbl 1069.65084
[4] Kelley, J.L, General topology, (1975), Springer New York · Zbl 0306.54002
[5] Kramosil, I; Michalek, J, Fuzzy metric and statistical metric spaces, Kybernetika, 11, 336-344, (1975) · Zbl 0319.54002
[6] M. Mizumoto and J. Tanaka, Some properties of fuzzy numbers, in: [2], pp. 153-164.
[7] Nguyen, H.T, A note on the extension principle for fuzzy sets, J. math. anal. appl., 64, 369-380, (1978) · Zbl 0377.04004
[8] D. Ralescu, A survey of the representation of fuzzy concepts and its applications, in: [2], pp. 77-92.
[9] Schweizer, B; Sklar, A, Statistical metric spaces, Pacific J. math., 10, 313-334, (1960) · Zbl 0091.29801
[10] Schweizer, B; Sklar, A; Thorp, E, The metrization of statistical metric spaces, Pacific J. math., 10, 673-676, (1960) · Zbl 0096.33203
[11] Zadeh, L.A, Fuzzy sets, Inform. and control, 8, 338-353, (1965) · Zbl 0139.24606
[12] Zadeh, L.A, The concept of a linguistic variable and its applications to approximate reasoning I, Inform. sci., 8, 199-249, (1975) · Zbl 0397.68071
[13] L.A. Zadeh, Calculus of fuzzy restrictions, in: [15], pp. 1-40. · Zbl 1074.94021
[14] Zadeh, L.A, Fuzzy sets as a basis for a theory of possibility, Fuzzy sets and systems, 1, 3-28, (1978) · Zbl 0377.04002
[15] ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.